Oklahoma, 2004

Damaging Wind in Oklahoma, June 13, 2004

June 13, 2004 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 13, 2:40 AM CST, 25 minutes earlier.

Area forecast discussion, Jun 13, 2:40 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
340 AM CDT SUN JUN 13 2004

SQUALL LINE IS DIVING SOUTH INTO THE AREA.  APPEARS TO HAVE SOME
LIFE LEFT IN IT AND SOME TRAILING RAIN SO HIGH POPS ARE IN LINE FOR
THE MORNING HOURS IN THE NORTH.  NOT QUITE SURE HOW FAR IT WILL GO
SO HAVE CARRIED CHANCE POPS AS FAR SOUTH AS MCALESTER.

AFTER THE SQUALL LINE DIES WILL LIKELY SEE A GRAY MORNING WITH THE
LEFT OVER CLOUDS.  HOWEVER...ENOUGH SUN SHOULD GET THROUGH THE
CLOUDS THIS AFTERNOON FOR THINGS TO HEAT UP SETTING THE STAGE FOR
ANOTHER POSSIBLE EVENT LATE THIS AFTERNOON OR THIS EVENING.  THINK
THE MOST LIKELY PLACE FOR RAIN TONIGHT WILL BE IN THE NORTH AND
ESPECIALLY TO THE NORTHWEST OF INTERSTATE 44.

MAY HAVE SOME LINGERING RAIN IN THE MORNING IN THE NORTH MONDAY BUT
DO NOT FEEL MUCH WILL HAPPEN AFTER THAT.  FEEL THE BEST DESCRIPITION
FOR MONDAY AND TUESDAY WILL BE HOT AND STEAMY.

SOME DISAGREEMENT IN THE MODELS FOR THE EVOLUTION OF THINGS ON
WEDNESDAY AND THURSDAY.  THE ETA GRABS A TROPICAL LIKE SYSTEM AND
BRINGS IT NORTH UNDER THE UPPER RIDGE.  THIS WOULD LEAD TO A JUNKY
LIKE RAIN LIKE WE HAD A WEEK AGO.  THE GFS BRINGS A VORT NORTH BUT
NOT QUITE AS MUCH INTO THE AREA AS THE ETA AND THE GFSS VORT SEEMS
TO BE A CONVECTIVE LEFTOVER FROM THE SOUTHERN PLAINS.

THE MODELS ALSO SEEM AT ODDS OVER THE POSSIBILITY OF A FRONT
ALTHOUGH IT IS HARD TO TELL GIVEN THE ETA DOES NOT REALLY GO OUT
THAT FAR.  THE ETA WOULD KEEP IT TO THE NORTH.  THE GFS WOULD SAG IT
INTO THE NORTHERN PART OF THE AREA LATE WEDNESDAY AND KEEP IT THERE
A FEW DAYS.  THE PREVIOUS FORECAST FOLLOWED THE GFS AND DO NOT HAVE
A GOOD ENOUGH FEEL TO ARGUE WITH IT RIGHT NOW.

TEMP WISE...THINK THE GFS IS A LITTLE WARM FOR HIGHS THE NEXT TWO OR
THREE DAYS BUT NOT BY MUCH. ITS LOWS DO NOT LOOK TOO BAD.  IF THE
AFOREMENTED FRONT STALLS IN THE AREA LATER IN THE WEEK AS FORECAST
THE TEMPERATURES THEN SHOULD BE COOLER THAN THE NEXT FEW DAYS AND
THIS IS WHAT THE NEW GFS LONG RANGE (MEX) MOS DOES.

PRELIM NUMBERS:

TUL    90   74   92   73 /  80   30   20   10
FSM    90   71   92   71 /  60   20   20   10
MLC    89   72   91   72 /  40   20   10   10
BVO    89   73   91   71 /  80   30   20   10
FYV    85   68   87   68 /  80   20   20   10
BYV    86   69   88   69 /  80   30   20   10
MKO    89   71   91   71 /  70   20   20   10
MIO    89   72   90   71 /  90   30   30   10
F10    90   72   92   71 /  50   20   10   10
HHW    89   72   91   72 /  20   20   10   10

FORECAST ID= 17

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

ABBAS
Hazardous weather outlook, Jun 12, 10:35 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1135 PM CDT SAT JUN 12 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1135 PM CDT SAT JUN 12 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT

...SEVERE STORMS POSSIBLE OVERNIGHT IN NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS...

SCATTERED THUNDERSTORMS OVER SOUTHEAST KANSAS AND SOUTH-CENTRAL
KANSAS WILL LIKELY MOVE SOUTHEAST WITH TIME AND MOVE INTO PARTS OF
NORTHEAST OKLAHOMA DURING THE LATE NIGHT HOURS...WITH ACTIVITY
POSSIBLY REACHING NORTHWEST ARKANSAS BEFORE DIMINISHING LATE TONIGHT.

ENOUGH INSTABILITY WILL REMAIN IN PLACE TO SUPPORT A SEVERE WEATHER
POTENTIAL WITH ANY STORMS THAT AFFECT THE AREA.  THE PRIMARY THREAT
WILL BE HAIL AND ISOLATED STRONG WINDS GUSTS.  THE RISK AREA IS
PRIMARILY ALONG AND NORTH OF HIGHWAY 412...WITH THE GREATEST
POTENTIAL FOR SEVERE WEATHER IN THE OKLAHOMA COUNTIES THAT BORDER
KANSAS.

THE STORMS OVER NORTH-CENTRAL TEXAS ARE EXPECTED TO WEAKEN BEFORE
REACHING FAR SOUTHEASTERN OKLAHOMA.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE
POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS IN NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS SHOULD BE READY FOR POSSIBLE ACTIVATION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CONTINUED CHANCE FOR SEVERE THUNDERSTORMS SUNDAY
AND SUNDAY NIGHT PRIMARILY ACROSS NORTHEAST OKLAHOMA. PRECIPITATION
CHANCES WILL AGAIN INCREASE BY MID WEEK AS AN UPPER LEVEL LOW LIFTS
NORTH FROM THE GULF OF MEXICO...INTERACTING WITH AN APPROACHING COLD
FRONT ALONG THE OKLAHOMA...KANSAS BORDER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jun 12, 11:18 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMISSION
NATIONAL WEATHER SERVICE TULSA OK
1218 AM CDT SUN JUN 13 2004

ARZ001-002-010-011-OKZ055>058-061>063-130520-
BENTON AR-CARROLL AR-CRAIG OK-DELAWARE OK-MADISON AR-MAYES OK-
NOWATA OK-OTTAWA OK-ROGERS OK-WASHINGTON OK-WASHINGTON AR-
1218 AM CDT SUN JUN 13 2004

SEVERE THUNDERSTORM WATCH NUMBER 449 HAS BEEN CANCELLED FOR THE

FOLLOWING COUNTIES:
IN OKLAHOMA

WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES...DELAWARE...
IN ARKANSAS:

BENTON...CARROLL...WASHINGTON...AND MADISON

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MCDONALD COUNTY
IN MISSOURI AND FOR LABETTE AND MONTGOMERY COUNTIES IN SOUTHEAST
KANSAS.
Special weather statement, Jun 13, 1:00 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
200 AM CDT SUN JUN 13 2004

OKZ054>058-130900-
CRAIG OK-NOWATA OK-OSAGE OK-OTTAWA OK-WASHINGTON OK-
200 AM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEAST OSAGE...WASHINGTON...NOWATA...OTTAWA AND CRAIG

AT 200 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 46 MILES NORTHWEST OF BIGHEART TO 21 MILES NORTH
OF HULAH TO 34 MILES NORTH OF HOLLOW...MOVING SOUTH AT 35 MPH. THESE
STORMS WILL AFFECT A LARGE PORTION OF NORTHEAST OSAGE...WASHINGTON
...NOWATA...OTTAWA AND CRAIG COUNTIES THROUGH 400 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL
HAIL AND WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.
Special weather statement, Jun 13, 1:26 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 AM CDT SUN JUN 13 2004

OKZ054>058-061>063-130900-
CRAIG OK-DELAWARE OK-MAYES OK-NOWATA OK-OSAGE OK-OTTAWA OK-ROGERS
OK-WASHINGTON OK-
226 AM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...WASHINGTON...NOWATA...OTTAWA...CRAIG...DELAWARE...ROGERS
     AND MAYES

AT 226 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 21 MILES NORTH OF GRAINOLA TO 7 MILES NORTH OF
COPAN TO 21 MILES NORTHWEST OF PICHER...MOVING SOUTH AT 40 MPH.
A LARGE PORTION OF OSAGE...WASHINGTON...NOWATA...OTTAWA AND CRAIG
COUNTIES...AND NORTHERN PORTIONS OF DELAWARE...ROGERS AND MAYES
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 400 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 13, 1:44 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
244 AM CDT SUN JUN 13 2004

OKZ054>063-130900-
CRAIG OK-DELAWARE OK-MAYES OK-NOWATA OK-OSAGE OK-OTTAWA OK-PAWNEE
OK-ROGERS OK-TULSA OK-WASHINGTON OK-
244 AM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...WASHINGTON...NOWATA...OTTAWA...CRAIG...DELAWARE...
     ROGERS...PAWNEE...MAYES AND TULSA

AT 244 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTH OF GRAINOLA TO COPAN TO 15 MILES
NORTHWEST OF PICHER...MOVING SOUTH AT 40 MPH.

A LARGE PORTION OF OSAGE...WASHINGTON...NOWATA...OTTAWA...CRAIG...
DELAWARE...ROGERS...PAWNEE...MAYES AND TULSA COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 400 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING...BRIEF HEAVY RAIN...
SMALL HAIL AND WIND GUSTS TO 50 MPH. IN ADDITION...THE GUSTY WINDS
MAY OCCUR SEVERAL MILES AHEAD OF THE HEAVY RAIN.  RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.
Special weather statement, Jun 13, 2:26 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 AM CDT SUN JUN 13 2004

OKZ054>064-067-131000-
CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK-NOWATA OK-OSAGE OK-OTTAWA
OK-PAWNEE OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
326 AM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...WASHINGTON...NOWATA...OTTAWA...CRAIG...DELAWARE...
     ROGERS...PAWNEE...MAYES...TULSA...CREEK AND WAGONER

AT 326 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM APPERSON TO 3 MILES SOUTH OF BARNSDALL TO 6 MILES
SOUTH OF CENTRALIA TO 2 MILES NORTHWEST OF PEORIA...MOVING SOUTH AT
40 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING 40 TO 50 MPH WINDS
ACROSS FAR NORTHEAST OKLAHOMA.

A LARGE PORTION OF OSAGE...WASHINGTON...NOWATA...OTTAWA...CRAIG
...DELAWARE...ROGERS...PAWNEE...MAYES AND TULSA COUNTIES...AND
NORTHERN PORTIONS OF CREEK AND WAGONER COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 500 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 64 km away, was scanning. The volume nearest the first event began at 09:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nowata

When
June 13, 3:05 AM CST
Where
Nowata County, 3 mi SE of Delaware
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.750, -95.600

The Oklahoma mesonet site near Delaware measured a wind gust of 69 miles an hour associated with a thunderstorm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406771.